MAUDE Adverse Event Report: MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3889-28
Medical Device Problem Codes Break (1069); Device Contamination with Chemical or Other Material (2944); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from the consumer regarding a patient with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stimulation and gastrointestinal/pelvic floor.It was reported that implant procedure started with no issue.It was noted that the physician did not achieve the most ideal placement of the lead at implant, so they removed the lead from the introducer to attempt to re-insert the lead but noticed what they thought there was a defect in the lead which allowed blood to seep into the lead.The physician attempted to clean the lead to confirm the blood had seeped into the inner workings of the lead.It did appear the blood had compromised the lead event after cleaning it.The physician felt it best to use a new lead for the fear that it would cause issues for the patient and lessen the possibility of successful therapy.No factors were identified that may have caused the lead defect as it was noted the physician had done many implants with this device type with no issues.The physician did not handle the lead inappropriately or attempt anything out of the norm of the procedure.A new lead was then used and was placed without issue.The impedance check was reported as normal after the new lead placement.The issue was reported as resolved at the time of report.There were no further complications reported or anticipated.
 
Additional Manufacturer Narrative
Device returned, analysis not yet complete.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis of the lead (serial # (b)(4)) was completed and found there was an inadequate adhesive in the electrode slot.Also, electrical testing was performed and no electrical shorts were identified between circuits.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Analysis result was completed.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key6995079
Report Number2649622-2017-12833
Device Sequence Number1005735
Product Code EZW
UDI-Device Identifier00643169651111
UDI-Public00643169651111
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2021
Device Model Number3889-28
Device Catalogue Number3889-28
Device Lot NumberVA1DWWK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer11/06/2017
11/21/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date11/13/2017
12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR